Alert archive / Rhode Island / Areal Flood Warnings in 2021
Areal Flood Warning 37, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this areal flood warning at Sep 2, 2021, 1:42 PM EDT for 5 counties in Rhode Island; Northeastern Connecticut Planning Region, Connecticut; 4 counties in Massachusetts. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2021, 1:42 PM EDT (17:42 UTC)
- Expired
- Sep 2, 2021, 7:45 PM EDT
- In force
- 6 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Northeastern Connecticut Planning Region, CT, Bristol County, MA, Norfolk County, MA, Plymouth County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 64 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- -86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
077
WGUS41 KBOX 021742
FLWBOX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Boston/Norton MA
142 PM EDT Thu Sep 2 2021
CTC015-MAC005-021-023-027-RIC001-003-005-007-009-022345-
/O.NEW.KBOX.FA.W.0037.210902T1742Z-210902T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Windham CT-Bristol MA-Norfolk MA-Plymouth MA-Worcester MA-Bristol RI-
Kent RI-Newport RI-Providence RI-Washington RI-
142 PM EDT Thu Sep 2 2021
The National Weather Service in Norton has issued a
* Flood Warning for...
East Central Windham County in northern Connecticut...
Southeastern Worcester County in central Massachusetts...
Southwestern Norfolk County in eastern Massachusetts...
Bristol County in southeastern Massachusetts...
Southwestern Plymouth County in southeastern Massachusetts...
Bristol County in Rhode Island...
Kent County in Rhode Island...
Newport County in Rhode Island...
Providence County in Rhode Island...
Washington County in Rhode Island...
* Until 745 PM EDT Thursday.
* At 142 PM EDT, gauge reports indicated between 4.5 and 7 inches of
rain fell overnight and early this morning.
* Minor flooding of streams and small rivers is likely during this
afternoon.
* Some locations that will experience flooding include...
Providence, New Bedford, Fall River, Warwick, Cranston, Pawtucket,
Taunton, East Providence, Woonsocket, Coventry, Dartmouth,
Cumberland, North Providence, South Kingstown, West Warwick,
Johnston, North Attleborough, North Kingstown, Newport and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4133 7190 4132 7186 4134 7183 4141 7184
4142 7180 4149 7179 4150 7178 4201 7181
4203 7138 4190 7136 4184 7087 4170 7073
4149 7095 4127 7187 4131 7187 4131 7189
4132 7188
$$
RC1 follow-up statement
184
WGUS81 KBOX 022341
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
741 PM EDT Thu Sep 2 2021
CTC015-MAC005-021-023-027-RIC001-003-005-007-009-022351-
/O.EXP.KBOX.FA.W.0037.000000T0000Z-210902T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Windham CT-Bristol MA-Norfolk MA-Plymouth MA-Worcester MA-Bristol RI-
Kent RI-Newport RI-Providence RI-Washington RI-
741 PM EDT Thu Sep 2 2021
...SMALL STREAM FLOOD WARNING WILL EXPIRE AT 745 PM FOR RHODE ISLAND
AND ADJACENT PARTS OF NORTHEAST CONNECTICUT AND SOUTHEAST
MASSACHUSETTS...
Small streams continue to recede and flooding has eased in most
urban areas. Flooding is no longer expected to pose a threat.
However, please continue to heed remaining road closures.
LAT...LON 4133 7190 4132 7186 4134 7183 4141 7184
4142 7180 4149 7179 4150 7178 4201 7181
4203 7138 4190 7136 4184 7087 4170 7073
4149 7095 4127 7187 4131 7187 4131 7189
4132 7188
$$
JWDWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this areal flood warning went out at Sep 2, 11:03 AM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Sep 2, 11:03 AM EDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1103 AM EDT Thu Sep 2 2021
.SYNOPSIS...
Heavy rain ends early this morning and skies clear from west to
east as high pressure nudges in from Ontario. Gusty winds are
still possible across RI and eastern MA into this afternoon.
Drier and cooler conditions arrive this afternoon and linger
into the beginning of the Labor Day weekend, with a touch of
fall Thu night into Sat. Then temperatures moderate Sunday,
Monday and Tuesday, along with a low risk for a few showers from
time to time, but not a washout.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
11 AM Update...
Started dropping some of the headlines this morning, mainly
those involving wind. Flood warnings for various rivers and
streams continue into tomorrow at some locations. Still
expecting some improvement later this afternoon. Brought
rainfall chances back in line with observed trends. Fortunately,
the heavy rainfall should be done. Lingering light showers or
sprinkles possible into early afternoon across portions of
eastern MA and RI.
4 AM Discussion...
Highlights
* Heavy rain tapers off this morning, but gusty winds will
persist across eastern areas into the early afternoon.
Heavy rain tapers off from west to east and should be over with
by roughly 7-8 AM. Dry, but breezy conditions are expected for
much of the day as low pressure lifts out and exits the region.
Still could have a period of damaging wind gusts this morning
into the early afternoon, especially where the Wind Advisory is
in effect given the saturated grounds and gusts up to 45 mph at
times. These winds will slacken as high pressure nudges in from
Ontario relaxing the pressure gradient. Leaned toward the HRRRE
guidance to handle the wind speeds/gusts.
Looks much more comfortable temperature and humidity wise across
southern New England today as high pressure nudges in. High
temperatures range from the upper 60s to low 70s with dew points
in the 50s to low 60s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
No changes to the previous forecast, dry and much cooler behind
the exiting system. Lows in the 50s regionwide, with upper 40s
in northwest MA. Temperatures on Friday very similar to today
with readings in the upper 60s to mid 70s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
* Drier conditions behind the remnants of Ida to start the holiday
weekend
* Warming trend through the weekend and early next week
* Unsettled pattern expected next week
Friday Night and Saturday
High pressure builds in behind the remnants of Ida on Friday bringing
sunny skies and early fall like conditions to southern New England.
Afternoon high temperatures likely to top out in the mid to upper
70s on these days.
Sunday through next week
As high pressure shifts east late this weekend return flow from the
south will support a warming trend through the middle of next week.
Global models are hinting at a more active jet-stream next week
supporting an unsettled pattern. Next frontal system and
precipitation event may be in the Sunday night through Monday time
frame as global models hint at an upper-level disturbance moving
across the northeast. Stay tuned for details.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Today...High confidence in trends, but moderate in timing.
Skies clear from west to east late this morning into this
afternoon. Conditions gradually improving from MVFR/VFR mid to
late this morning and VFR by this afternoon for all terminals.
Should see the gusty winds ending by late afternoon/evening as
high pressure relaxes the pressure gradient.
Tonight...High confidence.
VFR with NW winds at 5-10 kts.
Friday..High confidence.
VFR with NW winds at 5-10 kts.
KBOS Terminal...High confidence in TAF.
KBDL Terminal...High confidence in TAF.
Outlook /Friday Night through Monday/...
Friday Night through Saturday: VFR.
Saturday Night: Mainly VFR, with local MVFR possible. Chance
SHRA.
Sunday: Mainly MVFR, with local IFR possible. Chance SHRA.
Sunday Night: MVFR/IFR conditions possible. Chance SHRA.
Labor Day: VFR.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
High Confidence in trends through tonight.
The remnant circulation of Ida will move into the Gulf of Maine
later today into tonight. Winds wind continue to decrease, and
have already converted some Gale Warnings to Small Craft
Advisories. Expecting gales to diminish later this afternoon.
Seas will take longer to diminish, likely remaining rough across
the outer coastal waters into Friday.
Outlook /Friday through Monday/...
Friday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Friday Night: Winds less than 25 kt. Seas locally approaching
5 ft.
Saturday through Saturday Night: Winds less than 25 kt.
Sunday through Sunday Night: Winds less than 25 kt. Seas up to
5 ft. Chance of rain showers.
Labor Day: Winds less than 25 kt. Seas up to 5 ft.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Warning until 8 PM EDT this evening for ANZ232-254-255.
Small Craft Advisory until 4 PM EDT this afternoon for ANZ230-
233-234-236.
Gale Warning until 5 PM EDT this afternoon for ANZ231-250-251.
Small Craft Advisory until 2 AM EDT Friday for ANZ235-237.
Small Craft Advisory until 11 AM EDT Friday for ANZ256.
&&
SYNOPSIS...Nocera/BL
NEAR TERM...Belk/BL
SHORT TERM...Nocera
LONG TERM...RM
AVIATION...Belk/BL
MARINE...Belk/Nocera/RMHazardous weather outlook, Sep 2, 4:33 AM EDT, 9 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 433 AM EDT Thu Sep 2 2021 CTZ002>004-MAZ004>006-008>014-026-030845- Hartford CT-Tolland CT-Windham CT-Northern Worcester MA- Central Middlesex MA-Western Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Northern Middlesex MA- 433 AM EDT Thu Sep 2 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts and western Massachusetts. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ002-003-030845- Western Franklin MA-Eastern Franklin MA- 433 AM EDT Thu Sep 2 2021 This Hazardous Weather Outlook is for western Massachusetts. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ007-015-016-030845- Eastern Essex MA-Suffolk MA-Eastern Norfolk MA- 433 AM EDT Thu Sep 2 2021 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for eastern Massachusetts and northeastern Massachusetts. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ017-018-020-021-023-024-RIZ001>008-030845- Northern Bristol MA-Western Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Dukes MA-Nantucket MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 433 AM EDT Thu Sep 2 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...TORNADO WATCH 486 IN EFFECT UNTIL 7 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southeastern Massachusetts, and Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ019-022-030845- Eastern Plymouth MA-Barnstable MA- 433 AM EDT Thu Sep 2 2021 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...TORNADO WATCH 486 IN EFFECT UNTIL 7 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southeastern Massachusetts. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231>235-237-254>256-030845- Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Block Island Sound- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 433 AM EDT Thu Sep 2 2021 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 486 IN EFFECT UNTIL 7 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ250-251-030845- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- 433 AM EDT Thu Sep 2 2021 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ236-030845- Narragansett Bay- 433 AM EDT Thu Sep 2 2021 ...GALE WATCH IN EFFECT THROUGH THIS AFTERNOON... ...TORNADO WATCH 486 IN EFFECT UNTIL 7 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Rhode Island coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. Tornado Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-030845- Boston Harbor- 433 AM EDT Thu Sep 2 2021 ...GALE WATCH IN EFFECT THROUGH THIS AFTERNOON... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Sep 2, 9:31 AM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
931 AM EDT THU SEP 02 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 AM FLOOD 2 ENE BRISTOL 41.69N 72.91W
09/02/2021 HARTFORD CT BROADCAST MEDIA
NWS SAVI RELAYED BROADCAST MEDIA VIDEO OF STREET
FLOODING AT INTERSECTION OF FARMINGTON AVE AND MIX ST.
LIKELY FROM COPPER MINE BROOK OVERFLOWING ITS BANKS.
&&
EVENT NUMBER BOX2103025
LOCONTOLocal storm report, Sep 2, 9:59 AM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
959 AM EDT THU SEP 02 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND DMG DENNIS 41.73N 70.20W
09/02/2021 BARNSTABLE MA AMATEUR RADIO
MULTIPLE TREES REPORTED DOWN ON ROUTE 6A.
0135 AM FLOOD MANCHESTER 41.78N 72.52W
09/02/2021 HARTFORD CT AMATEUR RADIO
PORTIONS OF EAST CENTER STREET FLOODED.
0150 AM HEAVY RAIN AVON 41.81N 72.83W
09/02/2021 M5.42 INCH HARTFORD CT TRAINED SPOTTER
0155 AM FLOOD BOURNE 41.73N 70.61W
09/02/2021 BARNSTABLE MA AMATEUR RADIO
ROTARY FLOODED WITH 2 CARS STUCK IN FLOOD WATERS.
0155 AM FLOOD 2 SSW WORCESTER 42.24N 71.82W
09/02/2021 WORCESTER MA AMATEUR RADIO
CAMBRIDGE STREET BRIDGE IS FLOODED/IMPASSABLE AND
CLOSED.
0208 AM FLOOD 2 SSW SOUTHWICK 42.03N 72.79W
09/02/2021 HAMPDEN MA AMATEUR RADIO
ROADWAY FLOODED AND IMPASSABLE NEAR THE INTERSECTION OF
US RTE 202 AND MA 168.
0210 AM FLOOD DUDLEY 42.05N 71.93W
09/02/2021 WORCESTER MA AMATEUR RADIO
WEST MAIN STREET FLOODED AND IMPASSABLE.
0210 AM FLOOD 3 N GRANBY 42.00N 72.79W
09/02/2021 HARTFORD CT AMATEUR RADIO
COLLEGE HIGHWAY FLOODED NEAR ROUTE 202 IN SOUTHWICK,
MA.
0211 AM FLOOD WORCESTER 42.27N 71.81W
09/02/2021 WORCESTER MA AMATEUR RADIO
MERRICK STREET AT PELHAM STREET CLOSED DUE TO FLOODING.
0221 AM FLOOD 1 WNW AYER 42.57N 71.60W
09/02/2021 MIDDLESEX MA AMATEUR RADIO
BISHOP ROAD CLOSED FROM FORT DEVENS TO MACPHERSON ROAD
DUE TO FLOODING.
0222 AM FLOOD 1 NE WINCHESTER 42.47N 71.13W
09/02/2021 MIDDLESEX MA AMATEUR RADIO
CROSS STREET AND CROSS STREET BRIDGE FLOODED. ROADWAY
CLOSED.
0226 AM HEAVY RAIN NEW BEDFORD 41.66N 70.94W
09/02/2021 M5.20 INCH BRISTOL MA AMATEUR RADIO
0230 AM FLOOD WORCESTER 42.27N 71.81W
09/02/2021 WORCESTER MA AMATEUR RADIO
PARTS OF SOUTHBRIDGE STREET CLOSED DUE TO FLOODING
ALONG WITH QUINSIGAMOND AVENUE.
0234 AM FLOOD 1 NNE WEBSTER 42.06N 71.86W
09/02/2021 WORCESTER MA AMATEUR RADIO
PART OF WORCESTER ROAD IS FLOODED AND IMPASSABLE.
0244 AM FLOOD 3 NNE MILLBURY 42.23N 71.75W
09/02/2021 WORCESTER MA AMATEUR RADIO
SOUTHWEST CUTOFF AT GRAFTON STREET FLOODED AND
IMPASSABLE. CAR STUCK IN THE STREET FLOODING.
0247 AM FLOOD 2 SW FALL RIVER 41.70N 71.14W
09/02/2021 BRISTOL MA AMATEUR RADIO
BEDFORD STREET AT STINZIANO STREET FLOODED AND
IMPASSABLE.
0304 AM FLOOD 2 S MIDDLETOWN 41.52N 71.30W
09/02/2021 NEWPORT RI AMATEUR RADIO
WOOD ROAD FLOODED AND IMPASSABLE. A RESIDENTS BASEMENT
IS ALSO FLOODED.
0309 AM FLOOD 2 N WEBSTER 42.08N 71.87W
09/02/2021 WORCESTER MA AMATEUR RADIO
ROUTE 12 AT TANNER ROAD FLOODED AND IMPASSABLE.
0318 AM FLOOD 2 S WORCESTER 42.24N 71.81W
09/02/2021 WORCESTER MA AMATEUR RADIO
CAR STUCK IN FLOODED WATERS AT THE INTERSECTION OF
CAMBRIDGE STREET AND KANSAS STREET.
0320 AM FLOOD FALL RIVER 41.71N 71.11W
09/02/2021 BRISTOL MA AMATEUR RADIO
24 NORTHBOUND RAMP ON I-195 FLOODED WITH TWO CARS STUCK
IN THE FLOOD WATERS.
0321 AM FLOOD 1 SSE SOMERSET 41.72N 71.15W
09/02/2021 BRISTOL MA AMATEUR RADIO
COVE STREET FLOODED AND IMPASSABLE. CAR WAS STUCK IN
THE FLOOD WATERS AND A PERSON NEEDED TO BE RESCUED.
0322 AM FLOOD BOSTON 42.32N 71.07W
09/02/2021 SUFFOLK MA AMATEUR RADIO
SECTION OF STORROW DRIVE EASTBOUND HAS 3-4 FT OF STREET
FLOODING WITH A CAR STUCK.
0332 AM FLOOD TAUNTON 41.91N 71.09W
09/02/2021 BRISTOL MA AMATEUR RADIO
CAR STUCK IN FLOOD WATERS ON WASHBURN STREET.
0334 AM FLOOD 1 WNW DORCHESTER 42.29N 71.09W
09/02/2021 SUFFOLK MA AMATEUR RADIO
ROADWAY FLOODED AND IMPASSABLE AT MORTON STREET AT WEST
MAIN STREET.
0401 AM HEAVY RAIN BURLINGTON 41.77N 72.96W
09/02/2021 M5.56 INCH HARTFORD CT NONE
0435 AM HEAVY RAIN SOUTH WINDSOR 41.82N 72.62W
09/02/2021 M5.40 INCH HARTFORD CT TRAINED SPOTTER
0553 AM HEAVY RAIN GREENE 41.69N 71.75W
09/02/2021 M5.10 INCH KENT RI TRAINED SPOTTER
0620 AM HEAVY RAIN VERNON 41.82N 72.48W
09/02/2021 M6.03 INCH TOLLAND CT TRAINED SPOTTER
0629 AM FLOOD 2 ENE BRISTOL 41.69N 72.91W
09/02/2021 HARTFORD CT BROADCAST MEDIA
NWS SAVI RELAYED BROADCAST MEDIA VIDEO OF STREET
FLOODING AT INTERSECTION OF FARMINGTON AVE AND MIX ST.
LIKELY FROM COPPER MINE BROOK OVERFLOWING ITS BANKS.
0640 AM HEAVY RAIN TOLLAND 41.87N 72.37W
09/02/2021 M5.35 INCH TOLLAND CT TRAINED SPOTTER
0648 AM HEAVY RAIN DOUGLAS 42.05N 71.73W
09/02/2021 M5.10 INCH WORCESTER MA TRAINED SPOTTER
0650 AM HEAVY RAIN COVENTRY 41.77N 72.31W
09/02/2021 M5.84 INCH TOLLAND CT TRAINED SPOTTER
0700 AM HEAVY RAIN WILMINGTON 42.55N 71.17W
09/02/2021 M4.11 INCH MIDDLESEX MA GENERAL PUBLIC
0705 AM HEAVY RAIN AVON 41.81N 72.83W
09/02/2021 M5.66 INCH HARTFORD CT TRAINED SPOTTER
0746 AM HEAVY RAIN AUBURN 42.20N 71.83W
09/02/2021 M5.08 INCH WORCESTER MA TRAINED SPOTTER
0825 AM HEAVY RAIN EAST SANDWICH 41.71N 70.47W
09/02/2021 M6.87 INCH BARNSTABLE MA CO-OP OBSERVER
0830 AM FLOOD 1 ESE WESTFIELD 42.14N 72.74W
09/02/2021 HAMPDEN MA BROADCAST MEDIA
TWITTER PHOTO OF POWERDERMILL BROOK OVERFLOWING ITS
BANKS AND LEADING TO FLOODING ON GREENWOOD ST IN
WESTFIELD.
0831 AM HEAVY RAIN MONSON 42.10N 72.32W
09/02/2021 M5.50 INCH HAMPDEN MA NONE
0833 AM HEAVY RAIN NEW BEDFORD 41.66N 70.94W
09/02/2021 M9.50 INCH BRISTOL MA EMERGENCY MNGR
0840 AM HEAVY RAIN NORTH KINGSTOWN 41.55N 71.47W
09/02/2021 M5.50 INCH WASHINGTON RI TRAINED SPOTTER
0844 AM HEAVY RAIN MARION 41.70N 70.76W
09/02/2021 M7.50 INCH PLYMOUTH MA TRAINED SPOTTER
0856 AM HEAVY RAIN CANTON 41.82N 72.89W
09/02/2021 M6.00 INCH HARTFORD CT TRAINED SPOTTER
0856 AM HEAVY RAIN CHARLESTOWN 41.38N 71.65W
09/02/2021 M5.04 INCH WASHINGTON RI TRAINED SPOTTER
0857 AM HEAVY RAIN WILLINGTON 41.89N 72.26W
09/02/2021 M5.60 INCH TOLLAND CT GENERAL PUBLIC
0858 AM HEAVY RAIN NORTH KINGSTOWN 41.55N 71.47W
09/02/2021 M5.39 INCH WASHINGTON RI HAM RADIO
0900 AM FLOOD FALL RIVER 41.71N 71.11W
09/02/2021 BRISTOL MA FIRE DEPT/RESCUE
FALL RIVER FIRE DEPT REPORTS SEVERAL ROADS WERE CLOSED
WITH CARS IN FLOODWATERS THIS MORNING. A FEW HOMES HAD
SIGNIFICANT BASEMENT FLOODING BUT NO EVACUATIONS WERE
NECESSARY.
0905 AM FLOOD NEW BEDFORD 41.66N 70.94W
09/02/2021 BRISTOL MA FIRE DEPT/RESCUE
CALLED NEW BEDFORD FIRE DEPARTMENT FOLLOWING REPORTS OF
OVER 9 INCHES OF RAIN OVERNIGHT. ASIDE FROM SEVERAL
STREETS CLOSED TO FLOODING AND A FEW BASEMENTS FLOODED,
THERE WERE NO EVACUATIONS.
0919 AM FLOOD 2 ENE PLAINVILLE 41.67N 72.86W
09/02/2021 HARTFORD CT BROADCAST MEDIA
PHOTO OF HIGH WATER AT THE CWPM DUMPSTER SITE IN
PLAINVILLE. HEIGHT OF FLOODWATERS ARE NEARLY UP TO THE
BOTTOM OF A STOP SIGN.
&&
EVENT NUMBER BOX2102982 BOX2102983 BOX2102984 BOX2102985 BOX2102986
BOX2102987 BOX2102988 BOX2102989 BOX2102990 BOX2102991 BOX2102992
BOX2102993 BOX2102994 BOX2102995 BOX2102998 BOX2102999 BOX2103000
BOX2103001 BOX2103002 BOX2102996 BOX2103003 BOX2102997 BOX2103004
BOX2103005 BOX2103006 BOX2103007 BOX2103008 BOX2103009 BOX2103025
BOX2103010 BOX2103011 BOX2103012 BOX2103013 BOX2103014 BOX2103015
BOX2103016 BOX2103029 BOX2103018 BOX2103028 BOX2103019 BOX2103020
BOX2103021 BOX2103026 BOX2103022 BOX2103027 BOX2103023 BOX2103017
BOX2103024
LocontoLocal storm report, Sep 2, 10:08 AM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1008 AM EDT THU SEP 02 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM FLOOD WALTHAM 42.39N 71.24W
09/02/2021 MIDDLESEX MA BROADCAST MEDIA
BROADCAST MEDIA PHOTO ON TWITTER OF SEVERAL UNOCCUPIED
SCHOOL BUSES PARKED IN A PARKING LOT IN WALTHAM THAT ARE
STUCK IN FLOODWATERS. FLOODWATERS UP TO THE WHEELBASE.
&&
EVENT NUMBER BOX2103030
LOCONTOLocal storm report, Sep 2, 10:18 AM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1018 AM EDT THU SEP 02 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM FLOOD WEST BOYLSTON 42.37N 71.78W
09/02/2021 WORCESTER MA FIRE DEPT/RESCUE
WEST BOYLSTON FIRE DEPT FACEBOOK PHOTO OF A WASHED OUT
ROAD WITH A WHITE SEDAN HANGING THROUGH THE ROAD
WASHOUT.
&&
EVENT NUMBER BOX2103031
LOCONTOLocal storm report, Sep 2, 10:29 AM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1029 AM EDT THU SEP 02 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM FLOOD 4 NNW BOURNE 41.79N 70.64W
09/02/2021 PLYMOUTH MA BROADCAST MEDIA
WCVB VIEWER PHOTO OF PART OF SHANGRI LA BLVD IN EAST
WAREHAM FRACTURED AND WASHED OUT.
&&
EVENT NUMBER BOX2103032
LOCONTOLocal storm report, Sep 2, 11:48 AM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1148 AM EDT THU SEP 02 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLOOD 1 WSW WEST HARTFORD 41.77N 72.76W
09/02/2021 HARTFORD CT LOCAL OFFICIAL
TWITTER PHOTO FROM WEST HARTFORD DEPT OF PUBLIC WORKS
INDICATES FERN ST FROM MOUNTAIN RD TO NORTH MAIN ST WAS
CLOSED DUE TO FLOODING
&&
EVENT NUMBER BOX2103039
LOCONTOThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 10:17 PM EDT | Flash Flood Warning | BOX | Bristol, Kent, Newport, Providence, Washington | 9 hr |
| Sep 1, 10:32 PM EDT | Flash Flood Warning | BOX | Bristol, Newport, Providence | 10 hr |
| Sep 2, 2:34 AM EDT | Flash Flood Warning | BOX | Bristol, Kent, Newport, Providence, Washington | 6 hr |
| Sep 2, 5:10 AM EDT | River Flood Warning | BOX | Kent, Providence | 18 hr |
| Sep 2, 7:04 AM EDT | Areal Flood Warning | BOX | Providence | 11 hr |
| Sep 2, 7:43 AM EDT | Areal Flood Warning | BOX | Bristol, Kent, Newport, Providence, Washington | 6 hr |
| Sep 2, 8:20 AM EDT | River Flood Warning | BOX | Washington | 43 hr |
| Sep 2, 8:20 AM EDT | River Flood Warning | BOX | Providence | 32 hr |
| Sep 2, 8:20 AM EDT | River Flood Warning | BOX | Washington | 53 hr |
| Sep 1, 9:37 PM EDT | Flash Flood Warning | BOX | Northeastern Connecticut Planning Region | 10 hr |
| Sep 2, 1:51 AM EDT | River Flood Warning | BOX | Capitol Planning Region | 26 hr |
| Sep 2, 1:51 AM EDT | River Flood Warning | BOX | Capitol Planning Region | 66 hr |
| Sep 2, 1:51 AM EDT | River Flood Warning | BOX | Capitol Planning Region | 45 hr |
| Sep 2, 7:25 AM EDT | Flash Flood Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 6 hr |
| Sep 2, 1:28 PM EDT | Areal Flood Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 6 hr |
| Sep 1, 9:13 PM EDT | Flash Flood Warning | BOX | Hampden | 10 hr |
| Sep 1, 9:24 PM EDT | Special Marine Warning | BOX | 66 min | |
| Sep 1, 10:01 PM EDT | Flash Flood Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 8 hr |
| Sep 1, 10:45 PM EDT | Special Marine Warning | BOX | 45 min | |
| Sep 1, 10:57 PM EDT | Flash Flood Warning | BOX | Franklin, Hampshire, Middlesex, Worcester | 8 hr |
| Sep 1, 11:02 PM EDT | Flash Flood Warning | BOX | Essex, Middlesex | 8 hr |
| Sep 1, 11:21 PM EDT | Tornado Warning | BOX | Barnstable, Bristol, Dukes, Plymouth | 54 min |
| Sep 1, 11:24 PM EDT | Special Marine Warning | BOX | 66 min | |
| Sep 1, 11:32 PM EDT | Special Marine Warning | BOX | 58 min | |
| Sep 1, 11:32 PM EDT | Special Marine Warning | BOX | 58 min | |
| Sep 1, 11:56 PM EDT | Tornado Warning | BOX | Barnstable, Dukes | 49 min |
| Sep 2, 12:08 AM EDT | Flash Flood Warning | BOX | Barnstable, Dukes | 8 hr |
| Sep 2, 12:20 AM EDT | Special Marine Warning | BOX | 55 min | |
| Sep 2, 12:22 AM EDT | Tornado Warning | BOX | Dukes | 53 min |
| Sep 2, 12:25 AM EDT | Special Marine Warning | BOX | 65 min | |
| Sep 2, 12:45 AM EDT | Tornado Warning | BOX | Barnstable, Dukes | 60 min |
| Sep 2, 1:07 AM EDT | Special Marine Warning | BOX | 83 min | |
| Sep 2, 1:15 AM EDT | Tornado Warning | BOX | Dukes | 28 min |
| Sep 2, 1:51 AM EDT | River Flood Warning | BOX | Worcester | 31 hr |
| Sep 2, 1:56 AM EDT | Tornado Warning | BOX | Barnstable | 26 min |
| Sep 2, 3:42 AM EDT | River Flood Warning | BOX | Norfolk, Suffolk | 11 hr |
| Sep 2, 5:14 AM EDT | Special Marine Warning | BOX | 46 min | |
| Sep 2, 5:26 AM EDT | Flash Flood Warning | BOX | Barnstable, Bristol, Dukes, Plymouth | 3 hr |
| Sep 2, 5:30 AM EDT | River Flood Warning | BOX | Middlesex | 22 hr |
| Sep 2, 5:49 AM EDT | Special Marine Warning | BOX | 42 min | |
| Sep 2, 6:02 AM EDT | Flash Flood Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 3 hr |
| Sep 2, 6:14 AM EDT | Special Marine Warning | BOX | 25 min | |
| Sep 2, 6:50 AM EDT | Areal Flood Warning | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 6 hr |
| Sep 2, 7:54 AM EDT | Areal Flood Warning | BOX | Barnstable, Dukes, Plymouth | 6 hr |
| Sep 2, 8:14 AM EDT | River Flood Warning | BOX | Hampden, Hampshire | 13 hr |
| Sep 2, 8:20 AM EDT | River Flood Warning | BOX | Middlesex, Worcester | 60 hr |
| Sep 2, 9:25 AM EDT | River Flood Warning | BOX | Bristol, Plymouth | 64 hr |
| Sep 2, 10:40 AM EDT | Small Craft Advisory | BOX | 17 hr | |
| Sep 2, 12:51 PM EDT | Areal Flood Warning | BOX | Franklin, Hampden, Hampshire, Middlesex, Norfolk, Worcester | 6 hr |
| Sep 2, 5:59 PM EDT | River Flood Warning | BOX | Essex, Middlesex | 25 hr |
Nearby
Areal Flood Warnings in Rhode Island, 2021Areal Flood Warnings in Massachusetts, 2021Areal Flood Warnings in Connecticut, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.